Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 136, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 2, 2000, 1:01 PM EDT for Crawford County, Pennsylvania. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 1:01 PM EDT (17:01 UTC)
- Expired
- Aug 2, 2000, 2:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Crawford County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 1:40 PM EDT | Thunderstorm Wind | Springboro, PA | Thunderstorm winds downed several large trees. |
| Aug 2, 1:50 PM EDT | Thunderstorm Wind | Conneautville, PA | Thunderstorm winds downed many trees and power poles along State Route 18 near Conneautville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 021701 SVRCLE PAC039-021800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 101 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN PENNSYLVANIA... * UNTIL 200 PM EDT * AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF LINESVILLE...OR ABOUT 13 MILES SOUTHEAST OF JEFFERSON...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEADVILLE LINESVILLE CONNEAUTVILLE CAMBRIDGE SPRINGS LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. r$$ GARNET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:45 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 2, 9:45 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE NATIONAL WEATHER SERVICE CLEVELAND OH 945 AM EDT WED AUG 2 2000 CONVECTION WITH VORT OVR LWR MIC MAKING ITS WAY INTO NWRN OH ATTM. 12Z SOUNDING WITH PROJECTED HIS IN MID 80S GIVE PLENTY OF CAPE (ABT 2800) FM DTX AND ILN SOUNDINGS. MODEL PROGS ARE MUCH LOWER. AMS LOADED WITH MSTR SO HV DECIDED TO MENTION HVY RN ALG WITH PSBL SVR. OTHER THAN TIMING CLEANUP WL GNLY STAY WITH CURRENT POPS AND TEMPS WHICH SEEM IN LINE. .CLE...NONE. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:52 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 53 min |
| Aug 2, 1:39 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 51 min |
| Aug 2, 1:56 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 49 min |
| Aug 2, 2:51 PM EDT | Flash Flood Warning | CLE | Crawford | 114 min |
| Aug 2, 4:19 PM EDT | Tornado Warning | CLE | Crawford | 41 min |
| Aug 2, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 45 min |
| Aug 2, 6:41 PM EDT | Flash Flood Warning | CLE | Crawford | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.